MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAILMAN; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION MAILMAN; WIRE, GUIDE, CATHETER
Model Number 2735
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via facility medwatch# (b)(4) that guidewire tip detachment occurred.The target lesion was located in the right atrium.During pacemaker lead addition and generator change procedure, the physician encountered difficulties in positioning the left ventricular (lv) lead in appropriate branch.Several guidewire exchanges occurred to engage the proper position.It was observed that the 182cm mag j mailman guidewire distal tip broke off and was in the vasculature around the coronary sinus.An attempt to remove the device fragment was made but guidewire tip was not retrievable without performing open heart surgery.It was recommended that the detached distal tip remain inside the patient at this time but there was a risk of embolization.It was explained that magnetic resonance imaging (mri) is not recommended with mailman guidewire and the pacemaker.The patient was referred to another cardiologist or computed tomography surgeon for a second opinion for treatment for the detached distal guidewire tip.The procedure was completed with a new lv lead and another luge wire.No patient complications were reported.

Brand Name
MAILMAN
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11732305
Report Number2134265-2021-05068
Device Sequence Number4027257
Product Code DQX
UDI-Device Identifier08714729877196
UDI-Public08714729877196
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2021
Device Model Number2735
Device Catalogue Number2735
Device Lot Number0024281310
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2021
Initial Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR